MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION INCEPTA? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number E161
Medical Device Problem Codes Premature Discharge of Battery (1057); Defective Device (2588)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The local area sales representative was contacted for additional information.At this time, no further information is available.Should additional information become available this report will be updated.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was explanted due to a product performance issue.The patient was also reported to have experienced symptoms of heart failure.The replacement procedure was successfully completed, and a new device was implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Follow up report 1 (additional information): this report is being submitted to update field b5: describe event or problem, section b and field h6: device codes, section h.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was explanted due to a code 1003 indicative of battery voltage too low for projected remaining capacity.The patient was also reported to have experienced symptoms of heart failure.The replacement procedure was successfully completed, and a new device was implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Follow up report 2 (device evaluation): the returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
INCEPTA? ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22089095
Report Number2124215-2025-34283
Device Sequence Number15187351
Product Code LWP
UDI-Device Identifier00802526480768
UDI-Public(01)00802526480768(17)150606
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/06/2015
Device Model NumberE161
Device Catalogue NumberE161
Device Lot Number104227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/29/2025
11/14/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/04/2025
11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale